MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; GCJ
Model Number CFF71
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: robotic hysterectomy.Event description: while performing a robotic hysterectomy, proceeded to do a cut down rather than using an insufflation needle.Inserted a 12mm long fixation trocar in the patient, and then insufflated.While placing the other ports, dr.Noticed that a portion of the 12mm long sleeve was missing a piece of the plastic, just past the balloon cuff.After thorough searching, the small plastic piece was located in the patient¿s abdomen and safety removed.The entire trocar was then replaced, and we continued with the procedure.Method of insertion was normal twisting motion, not at all forceful.Intervention: the small plastic piece was located in the patient¿s abdomen and safety removed patient status: fine.
 
Event or Problem Description
Procedure performed: robotic hysterectom.Y event description: while performing a robotic hysterectomy, proceeded to do a cut down rather than using an insufflation needle.Inserted a 12mm long fixation trocar in the patient, and then insufflated.While placing the other ports, dr.Noticed that a portion of the 12mm long sleeve was missing a piece of the plastic, just past the balloon cuff.After thorough searching, the small plastic piece was located in the patient¿s abdomen and safety removed.The entire trocar was then replaced, and we continued with the procedure.Method of insertion was normal twisting motion, not at all forceful.Medwatch #5082560 received via mail on 4feb2019 robotic hysterectomy in process.Md's proceeded to do a cut down rather than using a verres needle on the patient and inserted a 12mm long fixation trocar in the patient, and then insufflated.While placing the other ports, md noticed that a portion of the 12mm long sleeve was missing a piece of the plastic, just past the balloon cuff.After through searching, the small plastic piece was located in the patient's abdomen and safely removed through a port site.The entire trocar was then replaced, and the procedure continued.The robotic assisted hysterectomy with bilateral salpingectomy and lysis of adhesions was completed without further incident by md's.The lot number for the applied medical cff71 trocar was 1332862.Both the advanced fixation sleeve and the piece that was broken off were placed in a biohazard bag and sequestered in the director of surgery's office.Additional information received via email from rn on thursday, 7feb2019 according to our records the lot number was 1325530, model cff71.Additional information was received via email on 08feb2019 from applied medical account mgr."i contacted the account and per [] she said that the damaged product must have accidentally gotten thrown away." intervention: the small plastic piece was located in the patient¿s abdomen and safety removed.Patient status: fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.Based on the description of the event, it is likely the reported event was caused by an instrument or object that came in contact with the cannula tip during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of event to occur.This report is to follow-up medwatch # mw5082560.

Brand Name
CFF71, 12X150 KII FIOS ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida emprsa
rancho santa margarita CA 92688
MDR Report Key8224052
Report Number2027111-2019-00310
Device Sequence Number16212358
Product Code GCJ
UDI-Device Identifier00607915123048
UDI-Public(01)00607915123048(17)210801(30)01(10)1332865
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2021
Device Model NumberCFF71
Device Catalogue Number101255901
Device Lot Number1325530
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date03/01/2019
Patient Sequence Number1